Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 18, 2014, 10:51 PM EDT for Cecil County, Kent County, Queen Anne's County, Maryland. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 10:51 PM EDT (02:51 UTC)
- Expired
- Jun 19, 2014, 12:15 AM EDT
- In force
- 84 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:00 AM EDT | TSTM WND GST 46 | Tolchester, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
933
WWUS81 KPHI 190251
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT WED JUN 18 2014
DEZ001-002-MDZ008-012-015-020-190415-
CAROLINE MD-CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1051 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHERN CAROLINE...QUEEN
ANNE'S...SOUTHERN CECIL...SOUTHERN NEW CASTLE AND WESTERN KENT
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS KENT AND QUEEN
ANNE'S COUNTIES AND WERE MOVING EAST AT 30 MPH. ADDITIONAL SHOWERS
AND THUNDERSTORMS WERE DEVELOPING WEST OF CHESAPEAKE BAY AND WERE
MOVING EASTWARD.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
3932 7619 3944 7600 3952 7599 3954 7607
3963 7615 3953 7556 3947 7558 3939 7551
3890 7550 3897 7621 3900 7618 3901 7624
3899 7626 3898 7622 3898 7634
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 18, 9:12 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 18, 9:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 912 PM EDT WED JUN 18 2014 .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE INTO THE AREA TONIGHT, BEFORE SAGGING SOUTH OF THE AREA THROUGH THURSDAY. AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE OHIO RIVER VALLY ALONG THIS FRONT ON FRIDAY, BUT PASS TO OUR SOUTH SATURDAY. HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST SUNDAY, THEN OFF THE COAST MONDAY. THE FRONTAL BOUNDARY TO OUR SOUTH IS EXPECTED TO LIFT TO THE NORTH TOWARD THE AREA EARLY NEXT WEEK, BEFORE ANOTHER COLD FRONT MOVES ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THE RADARS AND LIGHTNING DETECTION GRAPHICS ARE LIGHTING UP ACROSS ERN OHIO AND WRN PA. THE NUMBER OF WARNINGS CONTINUES ON THE UPTICK OVER THE PAST FEW HOURS. SPC KEEP MUCH OF THE WRN PART OF OUR CWA IN A SLGT RISK FOR SVR OVERNIGHT (THRU 12Z). THERE REMAINS PLENTY OF INSTABILITY ALOFT...BUT NOT ENOUGH SFC TRIGGER TO REACH IT. THE LOWER LAYERS WILL BEGIN TO STABILIZE EARLY TONIGHT. A WEAK FRONT WILL APPROACH FROM THE NORTH. THE CONVECTION TO THE WEST WILL PROBABLY CONTINUE TO MOVE EAST OVERNIGHT...REACHING CNTRL PA AFTER MIDNIGHT AND THEN PERHAPS INTO OUR WRN COUNTIES 3-4 AM. CONFID IN THE PLACEMENT AND TIMING OF THE CONVECTION IS RATHER LOW ATTM. TSTMS MAY HOLD TOGETHER LONGER...WHICH WILL REQUIRE HIGHER POPS FOR THE PRE-DAWN PERIOD. UPDATES MAY BE REQUIRED LATER. LOW TEMPS TONIGHT WILL REMAIN VERY WARM WITH MID/UPPER 60S NORTH AND LOW/MID 70S SOUTH/METRO. WINDS MOSTLY WRLY/NWRLY AT 5 TO 10 MPH. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... BOTH THE GFS AND NAM HAVE A SLUG OF DEEPER MOISTURE AND OMEGA TRACKING THROUGH THE REGION TOMORROW. THE NAM IS FASTER, ALTHOUGH BOTH SHOW DRYING LATE IN THE DAY ACROSS THE NORTHERN ZONES. POPS WERE PUSHED UP INTO THE HIGH CHANCE. MAY TURN OUT TO BE LIKELY. WE ARE NOT CURRENTLY OUTLOOKED. NO ENHANCED WORDING WAS USED, JUST SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE 6 TO 10 DEGREES COOLER THAN TODAY WITH MORE CLOUDINESS. AGAIN, CLOUDS SHOULD DECREASE FROM NORTH TO SOUTH LATE IN THE DAY. WINDS WILL BE LIGHTER TOMORROW AND CONTINUE TO VEER TO THE NORTH AS THE DAY PROGRESSES AND THE BOUNDARY CONTINUES TO PUSH SOUTH. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE FRONTAL BOUNDARY SHOULD HAVE MOVED WELL SOUTH OF THE AREA BY THURSDAY EVENING, AND WILL CONTINUE TO PUSH FURTHER SOUTH OF THE AREA INTO FRIDAY. WE EXPECT ANY SHOWER/THUNDERSTORM ACTIVITY THAT DEVELOPS DURING THE DAY THURSDAY TO BEGIN TO COME TO AN END BY THURSDAY EVENING AS THE SHORT WAVE/VORTICITY IMPULSE THAT HELPS TO CREATE THEM PUSHES SOUTH WITH THE FRONT. MOST OF FRIDAY SHOULD BE DRY AS THE FRONT WILL BE TO OUR SOUTH, AND NO SHORT WAVE/VORT IMPULSES ARE EXPECTED TO AFFECT THE AREA. BUT AS WE MOVE INTO THE LATTER PART OF THE DAY, AND ESPECIALLY OVERNIGHT FRIDAY/SATURDAY MORNING, SEVERAL SHORT WAVE/VORTICITY IMPULSES ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE OHIO RIVER VALLEY APPROACH AND MOVE THROUGH THE AREA. THE LOW WILL DEVELOP ON THE WESTERN SIDE OF THE FRONTAL BOUNDARY THAT MOVES TO OUR SOUTH ON THURSDAY, AND IS EXPECTED TO PASS TO OUR SOUTH FRIDAY NIGHT INTO SATURDAY. HOWEVER, THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY WITH THE VORTICITY IMPULSES EXPECTED, ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. SATURDAY NIGHT INTO SUNDAY SHOULD RETURN TO A DRY FORECAST AS HIGH PRESSURE AND DRIER AIR BUILDS ACROSS THE NORTHEAST. ALSO, THERE ARE NO WELL DEFINED SHORT WAVE/VORTICITY IMPULSES FORECAST IN THE NORTHWEST FLOW ALOFT EITHER. SUNDAY NIGHT INTO MONDAY NIGHT, THE HIGH PRESSURE IS EXPECTED TO BUILD OFF THE NORTHEAST COAST, AND KEEP OUR AREA IN A EAST TO SOUTHEAST FLOW. THIS MAY KEEP THE AREA FAIRLY CLOUDY DURING THIS PERIOD. WE HAVE MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS, BUT IF THE EASTERLY FLOW MAINTAINS ITSELF, CONVECTION MAY BE HARD TO COME BY, AND WITH NO WELL DEFINED SHORT WAVE/VORTICITY IMPULSES EXPECTED, THIS COULD ALSO LIMIT ANY PRECIPITATION AT ALL. THE MORE LIKELY PERIOD FOR SHOWERS AND THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE BOUNDARY TO OUR SOUTH BEGINS TO LIFT NORTHWARD TOWARD THE AREA, AND A COLD FRONTAL BOUNDARY PUSHES EASTWARD ACROSS THE AREA. TEMPERATURES THROUGH THE EXPECTED ARE EXPECTED TO BE AROUND OR ABOVE AVERAGE, WITH THE EXCEPTION OF SATURDAY AND SUNDAY WHICH IS FORECAST TO BE JUST BELOW AVERAGE. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CLOUDS INCREASE LATE THIS EVE AND PARTICULARLY OVERNIGHT AS A FRONTAL BOUNDARY SAGS SWD THRU THE TERMINALS AND A DISTURBANCE APPROACHES FROM THE WEST. THESE CLOUDS WOULD LIMIT THE POTENTIAL FOR RADIATIONAL FOG TO DEVELOP. VCSH ADDED TO TAF SITES LATE TNGT FOR THE WESTERN TERMINALS AND DURING THE DAY TIME FOR ALL SITES. TSRA CHANCES ON THURSDAY INCREASE FARTHER SOUTH TOWARD THE DELMARVA. BRIEF MVFR OR IFR VSBYS COULD ACCOMPANY HEAVIER SHRA OR TSRA. OUTLOOK... THURSDAY NIGHT-FRIDAY NIGHT...MOSTLY VFR. SHOWERS POSSIBLE LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. SATURDAY...VFR EARLY, THEN MVFR POSSIBLE BY AFTERNOON. SHOWERS AND THUNDERSTORMS ALSO POSSIBLE. SATURDAY NIGHT...MVFR POSSIBLE EARLY, THEN RETURN TO VFR OVERNIGHT. SUNDAY...VFR && .MARINE... NO HEADLINES THROUGH TOMORROW. WINDS WILL MAINLY BE IN THE 5 TO 10 KT RANGE, FIRST OUT OF THE NORTHWEST AND THEN NORTH. SEAS WILL BE IN THE 2 TO 3 FOOT RANGE ON THE OCEAN AND 1 TO 2 FOOT RANGE ON THE BAY. THERE'S A CHANCE OF SHOWERS AND THUNDERSTORMS LATER TONIGHT AND TOMORROW. OUTLOOK... SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE OUTLOOK PERIOD. WINDS MAY OCCASIONALLY GUST AROUND 20 KNOTS, BUT REMAIN BELOW ADVISORY LEVELS. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY NIGHT AND AGAIN SATURDAY INTO SATURDAY NIGHT. LOCALLY HIGHER WINDS AND SEAS ARE POSSIBLE WITH THUNDERSTORMS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...PO SHORT TERM...KRUZDLO LONG TERM...ROBERTSON AVIATION...KRUZDLO/ROBERTSON/PO MARINE...KRUZDLO/ROBERTSON
Hazardous weather outlook, Jun 18, 6:49 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 649 PM EDT WED JUN 18 2014 DEZ002>004-MDZ019-020-NJZ001-007>010-012>024-026-027-192300- KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 649 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-NJZ025-PAZ054-055-060>062-070-071-101>106- 192300- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-COASTAL ATLANTIC-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 649 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 649 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. ANY STORM MAY HAVE GUSTY WINDS...ROUGH SEAS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT WED JUN 18 2014
DEZ001-002-MDZ008-012-015-020-190415-
CAROLINE MD-CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1051 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHERN CAROLINE...QUEEN
ANNE'S...SOUTHERN CECIL...SOUTHERN NEW CASTLE AND WESTERN KENT
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS KENT AND QUEEN
ANNE'S COUNTIES AND WERE MOVING EAST AT 30 MPH. ADDITIONAL SHOWERS
AND THUNDERSTORMS WERE DEVELOPING WEST OF CHESAPEAKE BAY AND WERE
MOVING EASTWARD.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
3932 7619 3944 7600 3952 7599 3954 7607
3963 7615 3953 7556 3947 7558 3939 7551
3890 7550 3897 7621 3900 7618 3901 7624
3899 7626 3898 7622 3898 7634
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:43 AM EDT | Special Weather Statement | PHI | Salem | 2 hr |
| Jun 19, 1:41 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 64 min |
| Jun 19, 2:23 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 82 min |
| Jun 19, 2:48 AM EDT | Special Weather Statement | PHI | Burlington, Ocean | 72 min |
| Jun 19, 3:00 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 60 min |
| Jun 19, 3:07 AM EDT | Special Weather Statement | PHI | Ocean | 68 min |
| Jun 19, 3:33 AM EDT | Special Marine Warning | PHI | 57 min | |
| Jun 19, 1:30 AM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
| Jun 18, 11:36 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 54 min |
| Jun 19, 1:43 AM EDT | Flash Flood Warning | PHI | Cecil, Kent, Queen Anne's | 4 hr |
| Jun 19, 2:01 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 59 min |
| Jun 19, 5:38 PM EDT | Special Weather Statement | PHI | Talbot | 52 min |
Nearby
Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.